Alert archive / Kentucky / Special Weather Statements in 2014
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at May 27, 2014, 3:08 PM EDT for Henry County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2014, 3:08 PM EDT (19:08 UTC)
- Expired
- May 27, 2014, 3:40 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
County Henry County, KY
The radar
The Louisville radar (KLVX), 83 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
709
WWUS83 KLMK 271908
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT TUE MAY 27 2014
KYZ033-271940-
HENRY KY-
308 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LA GRANGE...AND MOVING NORTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
NEW CASTLE...
EMINENCE...
DELVILLE AND FRANKLINTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3839 8497 3836 8527 3837 8529 3843 8533
3844 8533 3859 8509
TIME...MOT...LOC 1908Z 242DEG 16KT 3840 8528
$$
RJSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at May 27, 1:22 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 27, 1:22 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 122 PM EDT Tue May 27 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 1015 AM EDT Tue May 27 2014 Only made a few minor updates to the near-term forecast this morning. Most of the area is dry as the early morning precip pushed into eastern KY. There are a few isolated cells along the KY/TN border, but their pulse nature has them develop and diminish within about 45-60 minutes. Latest guidance is still having a difficult time with the evolution of showers and storms this afternoon. We are starting to see some cumulus develop across the Ohio and Tennessee Valleys under the thin cirrus. Current thinking is that there will be isolated to scattered coverage later this afternoon and into the early evening before convection tapers off. There is some agreement amongst models that there will be another round of scattered convection in the pre-dawn hours Wednesday. This would be similar to what was experienced this morning, but the location may be across our southern CWA rather than the north. Will work these details out once all the guidance arrives. .SHORT TERM (Now through Wednesday)... Issued at 252 AM EDT Tue May 27 2014 The upper level ridge across the area will flatten out and shift eastward through the short term period as a cutoff low moves into the ArkLaTex region. Multiple weak PV anomalies will traverse the area through this upper level flow through tomorrow. This will lead to multiple rounds of showers and thunderstorms. For today, the models are somewhat split into two camps. One develops mainly diurnally driven storms during the afternoon hours across the area. The other has storms developing and moving north across the area by mid morning, with lesser coverage during the mid to late afternoon hours. Think the best time for storms today will be late morning through mid afternoon, though likely there will be some developing before/after this time frame as well. We should see a lull in precipitation overnight with scattered storms developing by mid day again tomorrow. Coverage looks to be slightly better tomorrow than today, so will go with a bit higher pops tomorrow. Winds continue to look fairly weak today and tomorrow, though there will be plenty of moisture and instability. This will lead to pulse type storms. As mentioned in previous discussions, with PWAT values at or above 1.5 inches heavy rainfall will be one of the main threats. If any storms train over any particular area, this could lead to some localized ponding of water. Other threats will be gusty winds and dangerous lightning. Temperatures will be quite warm again today and tomorrow with highs in the mid to upper 80s. Lows tonight will only drop back into the mid 60s to around 70. .LONG TERM (Wednesday Night through Monday)... Issued at 247 AM EDT Tue May 27 2014 An upper low over the Arklatex Wednesday evening will remain nearly stationary and will gradually fill in over the remainder of the week. It will be replaced by upper ridging for the weekend. The cold front sliding in from the north during the short term will become very weak by the beginning of the long term, with a rather diffuse surface pressure pattern in the OH/TN Valleys for the second half of the work week. GFS, EC, and GEM do agree on an upper level disturbance passing through or near the region Thursday night. This combined with a possible surface boundary plus plenty of moisture and instability will lead to thunderstorm chances in the forecast for the first few periods of the long term. Of all the chances for rain in the extended, right now Thursday afternoon appears to be the likeliest time. We'll dry things out for most of the weekend as upper ridging takes control. By late Sunday we'll start to get into some return flow behind surface high pressure over the mid-Atlantic coast, and we could see some isolated pop-ups Sunday afternoon in the Bowling Green region. Will continue chance PoPs into Monday as we get deeper into a warm, moist, unstable atmosphere. Also, MOS PoPs are above CLIMO which is often a good signal for precip when that far out in the forecast period. Each day should generally see highs in the 80s and lows in the 60s. && .AVIATION (18Z TAF Update)... Updated at 120 PM EDT Tue May 27 2014 Scattered showers and thunderstorms are expected to develop this afternoon and last into the early evening hours. With the diurnal cu development ongoing across the region will go ahead and add VCTS for all TAF site through the afternoon and early evening hours. The overall coverage remains uncertain, but current cu field and radar returns would suggest LEX having the best chance of showers and storms in the vicinity. Otherwise, this activity will wane after sunset. More convection may develop after midnight and into the pre-dawn hours Wednesday. Guidance is not completely sold on this solution, which keeps confidence low enough to not mention precip in TAFs at this time. If it does pan out, the better coverage appears to be around BWG. South and southwest winds of 9-12 knots this afternoon and evening will become light overnight. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........MJP Short Term.....EER Long Term......13 Aviation.......MJP
Hazardous weather outlook, May 27, 1:30 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT TUE MAY 27 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-281730- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 130 PM EDT TUE MAY 27 2014 /1230 PM CDT TUE MAY 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH GUSTY WINDS TO AROUND 45 MPH IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY. THE GREATEST THREAT OF THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. AT THIS TIME...A WIDESPREAD THREAT OF SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ANY THUNDERSTORM WILL BE CAPABLE OF HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. PONDING OF WATER WILL BE POSSIBLE WITH ANY STORMS MOVING REPEATEDLY OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJP/13
In the hours before
Special weather statement, May 27, 3:01 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
201 PM CDT TUE MAY 27 2014
KYZ064-065-077-271930-
ADAIR KY-GREEN KY-TAYLOR KY-
201 PM CDT TUE MAY 27 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENSBURG TO 9
MILES NORTHEAST OF EDMONTON...AND MOVING NORTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GREENSBURG...
COLUMBIA...
CAMPBELLSVILLE...
WHITEWOOD AND BLACK GNAT...
MILLTOWN AND HASKINGSVILLE...
BURDICK AND WRIGHTS...
HATCHER AND SWEENEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3705 8552 3733 8553 3741 8520 3701 8521
3700 8550
TIME...MOT...LOC 1901Z 247DEG 13KT 3724 8546 3705 8547
RJSSpecial weather statement, May 27, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT TUE MAY 27 2014
KYZ033-271940-
HENRY KY-
308 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LA GRANGE...AND MOVING NORTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
NEW CASTLE...
EMINENCE...
DELVILLE AND FRANKLINTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3839 8497 3836 8527 3837 8529 3843 8533
3844 8533 3859 8509
TIME...MOT...LOC 1908Z 242DEG 16KT 3840 8528
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:01 PM EDT | Special Weather Statement | LMK | Adair, Taylor | 29 min |
| May 27, 3:18 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green | 32 min |
| May 27, 3:39 PM EDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| May 27, 3:41 PM EDT | Special Weather Statement | LMK | Casey, Taylor | 29 min |
| May 27, 3:48 PM EDT | Special Weather Statement | LMK | Meade | 27 min |
| May 27, 4:03 PM EDT | Special Weather Statement | LMK | Meade | 32 min |
| May 27, 4:18 PM EDT | Special Weather Statement | LMK | Bullitt | 22 min |
| May 27, 4:25 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 25 min |
| May 27, 4:50 PM EDT | Special Weather Statement | LMK | Bullitt | 30 min |
| May 27, 5:02 PM EDT | Special Weather Statement | LMK | Jefferson | 18 min |
| May 27, 5:15 PM EDT | Special Weather Statement | LMK | Grayson | 30 min |
| May 27, 5:41 PM EDT | Special Weather Statement | LMK | Breckinridge | 29 min |
| May 27, 6:15 PM EDT | Special Weather Statement | LMK | Hardin | 30 min |
| May 27, 6:28 PM EDT | Special Weather Statement | LMK | Hardin | 27 min |
| May 27, 6:53 PM EDT | Special Weather Statement | LMK | Hardin | 17 min |
| May 26, 8:59 PM EDT | Special Weather Statement | LMK | Dubois | 46 min |
Nearby
Special Weather Statements in Kentucky, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.